Alert archive / Alabama / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this winter storm warning at Jan 25, 2011, 1:00 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 26, 2011, 12:00 AM CST. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 1:00 PM CST (19:00 UTC)
- In effect from
- Jan 26, 2011, 12:00 AM CST
- Expired
- Jan 26, 2011, 1:53 AM CST
- In force
- 113 min
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS44 KHUN 251900 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CST TUE JAN 25 2011 ...ACCUMULATING SNOWFALL LIKELY OVER THE TENNESSEE VALLEY LATE TONIGHT INTO WEDNESDAY MORNING... A SURFACE LOW PRESSURE SYSTEM IS TRACKING ACROSS THE GULF COAST AND INTO THE SOUTHEAST TODAY INTO WEDNESDAY. THIS SYSTEM IN COMBINATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOWFALL ACROSS THE TENNESSEE VALLEY. PRECIPITATION WILL BEGIN TO GRADUALLY MIX WITH AND THEN CHANGE OVER TO SNOW ACROSS THE AREA LATE TONIGHT. THE SNOW SHOULD THEN CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT BEFORE TAPERING OFF FROM WEST TO EAST BY WEDNESDAY AFTERNOON. ALZ001>010-016-TNZ076-096-097-260300- /O.UPG.KHUN.WS.A.0002.110126T0600Z-110126T1800Z/ /O.NEW.KHUN.WS.W.0002.110126T0600Z-110126T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 100 PM CST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED: RAIN WILL BEGIN TO MIX WITH AND THEN CHANGE OVER TO SNOW AROUND MIDNIGHT ACROSS NORTHWEST ALABAMA... AND THEN GRADUALLY OVERSPREAD THE REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING THE EARLY MORNING HOURS ON WEDNESDAY. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES. THE HIGHER SNOW AMOUNTS WILL GENERALLY BE NORTH OF THE TENNESSEE RIVER AND OVER THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU. * OTHER HAZARDS: GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH WILL AFFECT NORTHWEST PORTIONS OF ALABAMA LATE TUESDAY NIGHT...AND THEN SPREAD ACROSS THE REMAINDER OF THE AREA THROUGH WEDNESDAY MORNING. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS ACROSS THE AREA DURING THE OVERNIGHT HOURS...AND CONTINUE INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SL
2 follow-up statements
922 WWUS44 KHUN 260257 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 857 PM CST TUE JAN 25 2011 ...ACCUMULATING SNOWFALL LIKELY OVER THE TENNESSEE VALLEY THROUGH WEDNESDAY MORNING... A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE GULF COAST INTO THE SOUTHEAST THROUGH WEDNESDAY. THIS SYSTEM IS WORKING IN COMBINATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM TO PRODUCE SNOWFALL ACROSS PORTIONS OF MISSISSIPPI...TENNESSEE AND KENTUCKY. RAIN AND DRIZZLE OVER THE TENNESSEE VALLEY WILL GRADUALLY MIX WITH AND THEN CHANGE OVER TO SNOW ACROSS THE AREA OVERNIGHT INTO THE EARLY MORNING HOURS OF WEDNESDAY. ACCUMULATION OF SNOW IS EXPECTED ACROSS THE REGION THROUGH WEDNESDAY MORNING. ALZ001>010-016-TNZ076-096-097-260700- /O.CON.KHUN.WS.W.0002.110126T0600Z-110126T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 857 PM CST TUE JAN 25 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY. * TIMING AND AREAS AFFECTED: RAIN WILL BEGIN TO MIX WITH AND THEN CHANGE OVER TO SNOW AROUND MIDNIGHT ACROSS NORTHWEST ALABAMA...AND THEN GRADUALLY OVERSPREAD THE REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING THE EARLY MORNING HOURS ON WEDNESDAY. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES. THE HIGHER SNOW AMOUNTS WILL GENERALLY BE NORTH OF THE TENNESSEE RIVER AND OVER THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU. * OTHER HAZARDS: GUSTY NORTH TO NORTHWEST WINDS OF 15 TO 20 MPH WILL AFFECT NORTHWEST PORTIONS OF ALABAMA LATE TUESDAY NIGHT...AND THEN SPREAD ACROSS THE REMAINDER OF THE AREA THROUGH WEDNESDAY MORNING. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS ACROSS THE AREA DURING THE EARLY MORNING HOURS ON WEDNESDAY. BRIDGES AND OVERPASSES...IN ADDITION TO LOCATIONS IN HIGHER TERRAIN...WILL EXPERIENCE THE GREATEST TRAVEL IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CCC/RSB
422 WWUS44 KHUN 260753 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 153 AM CST WED JAN 26 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE TENNESSEE VALLEY... ALZ001>010-016-TNZ076-096-097-261800- /O.CAN.KHUN.WS.W.0002.000000T0000Z-110126T1800Z/ /O.NEW.KHUN.WW.Y.0003.110126T0753Z-110126T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 153 AM CST WED JAN 26 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING AND AREAS AFFECTED: LIGHT SNOW WILL GRADUALLY OVERSPREAD NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THE REMAINDER OF THE EARLY MORNING HOURS. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS OF A TRACE TO TWO INCHES ARE ANTICIPATED WITH THIS EVENT. THE HIGHER SNOW AMOUNTS WILL GENERALLY OCCUR ACROSS THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * OTHER HAZARDS: GUSTY NORTHWEST WINDS OF 15 TO 20 MPH WILL SPREAD ACROSS THE ENTIRE AREA THROUGH THE EARLY MORNING HOURS. THIS MAY RESULT IN BRIEF PERIODS OF BLOWING SNOW AND REDUCED VISIBILITIES. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS ACROSS THE TENNESSEE VALLEY DURING THE PREDAWN HOURS. BRIDGES AND OVERPASSES...IN ADDITION TO LOCATIONS IN HIGHER TERRAIN...WILL EXPERIENCE THE GREATEST TRAVEL IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DD/DG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Jan 25, 11:56 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 25, 11:56 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1156 AM CST TUE JAN 25 2011
.UPDATE...FOR 18Z TAFS
&&
.AVIATION...
-RA TO RA AND CIGS IN THE MVFR CATEGORY WILL CONTINUE THROUGH ABOUT
20Z. THEN EXPECT CIGS TO DROP INTO THE IFR CATEGORY AND REMAIN THERE
UNTIL DAYBREAK ON WEDNESDAY. THE -RA SHOULD MIX WITH -SN AROUND 05Z AT
KMSL AND AROUND 07Z AT KHSV. EXPECT -SN BETWEEN 07Z AND 10Z AT BOTH
SITES. CIGS SHOULD IMPROVE TO MVFR CRITERIA AROUND 15Z.
&&
.PREV DISCUSSION... /ISSUED AT 1026 AM CST TUE JAN 25 2001/
PLENTY OF CLOUD COVER AND LIGHT TO MODERATE RAINFALL ACROSS MOST OF
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS MORNING. THIS IS IN
RESPONSE TO FAIRLY STRONG UPGLIDE BEING PRODUCED BY A LOW PRESSURE
SYSTEM JUST NORTH OF NEW ORLEANS. TEMPERATURES ARE CURRENTLY IN THE
UPPER 30S TO LOWER 40S ACROSS NORTHERN ALABAMA AND SOUTHERN TN. NOT
STRONG...BUT DECENT WARM AIR ADVECTION CAN BEE SEE IN 12Z ANALYSIS
UPSTREAM AT 925 MB AND 850 MB.
THIS WILL CONTINUE TO WARM TEMPERATURES INTO THE LOWER 40S..WITH SOME
MID 40S POSSIBLE ESPECIALLY SOUTH OF THE TN RIVER. OVERALL TWEAKED
HIGH TEMPERATURES DOWN A TAD FROM PREVIOUS FORECAST. UPGLIDE WILL
INCREASE AS THE LOW PRESSURE AREA MOVES SLOWLY EAST TODAY. THEREFORE
EXPECT CLOUDY CONDITIONS AND LIGHT TO MODERATE RAIN TO CONTINUE
THROUGH THE AFTERNOON HOURS. THERE COULD BE SOME HEAVIER RAIN MIXED
IN...BUT NOT LOOKING FOR VERY HEAVY RAINFALL TOTALS. WE SHOULD SEE
BETWEEN 1/4 AND 1/2 OF AN INCH OF RAINFALL...WITH SOME ISOLATED
HIGHER AMOUNTS TODAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION...20
PREV DISCUSSION...20Hazardous weather outlook, Jan 25, 12:49 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CST TUE JAN 25 2011 ALZ001>010-016-TNZ076-096-097-261115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1249 PM CST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... RAINFALL WILL GRADUALLY MIX WITH SNOW AFTER MIDNIGHT...BEFORE CHANGING OVER TO ALL SNOW DURING THE EARLY MORNING HOURS WEDNESDAY. INITIAL SNOWFALL AMOUNTS OF AROUND 2 TO 3 INCHES ARE POSSIBLE MAINLY AFTER MIDNIGHT. THE HEAVIER SNOW BANDS WILL LIKELY AFFECT AREAS MAINLY NORTH OF THE TENNESSEE RIVER...AND LOCATIONS IN SOUTHERN MIDDLE TN. SOME UNCERTAINTY STILL REMAINS WITH THE SNOW ACCUMULATIONS WITH THIS SYSTEM. PLEASE CONSULT THE WINTER STORM WARNING THAT HAS BEEN ISSUED FOR MORE INFORMATION ON THIS DEVELOPING WINTER STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LIGHT TO MODERATE SNOWFALL IS EXPECTED TO PERSIST THROUGH WEDNESDAY MORNING...WITH ADDITIONAL ACCUMULATIONS UP TO ONE INCH POSSIBLE. SOME ISOLATED HIGHER AMOUNTS ARE POSSIBLE. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY WITH THIS SYSTEM. THE SNOWFALL IS THEN EXPECTED TO TAPER OFF WEDNESDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 20
Nearby
Winter Storm Warnings in Alabama, 2011Winter Storm Warnings in Tennessee, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.